Alert archive / Massachusetts / Special Weather Statements in 2014

Special Weather Statement, NWS Boston/Norton, MA

July 15, 2014Worcester County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jul 15, 2014, 3:25 PM EDT for Worcester County, Massachusetts. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2014, 3:25 PM EDT (19:25 UTC)
Expired
Jul 15, 2014, 4:15 PM EDT
In force
50 min
Issued by
NWS Boston/Norton, MA

County Worcester County, MA

The radar

The Boston radar (KBOX), 65 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WWUS81 KBOX 151925
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
325 PM EDT TUE JUL 15 2014
 
MAZ004-012-026-152015-
NORTHWEST MIDDLESEX COUNTY-NORTHERN WORCESTER-SOUTHERN WORCESTER-
325 PM EDT TUE JUL 15 2014

...STRONG THUNDERSTORM IN EASTERN HAMPDEN...CENTRAL WORCESTER AND
NORTH CENTRAL MIDDLESEX COUNTIES...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OAKHAM
TO WALES...AND WAS MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS LINE OF STORMS. 
IN ADDITION...TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS AND 
A FLASH FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE ADVISED 
AREA. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT 
DRIVE THROUGH FLOODED ROADS!

LOCATIONS IMPACTED INCLUDE...
WORCESTER...LEOMINSTER...FITCHBURG...MARLBOROUGH...SHREWSBURY...
HUDSON...WESTBOROUGH...AND SURROUNDING MUNICIPALITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 4264 7150 4255 7154 4241 7156 4240 7160
      4238 7158 4235 7162 4231 7159 4233 7150
      4226 7154 4226 7159 4223 7160 4214 7213
      4216 7214 4216 7219 4247 7201 4265 7153
TIME...MOT...LOC 1923Z 240DEG 28KT 4233 7208 4208 7225 

$$

SIPPRELL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 15, 1:59 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 15, 1:59 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
159 PM EDT TUE JUL 15 2014

.SYNOPSIS...
A FRONTAL BOUNDARY WILL STALL ACROSS OUR REGION THROUGH
WEDNESDAY...YIELDING PERIODS OF SHOWERS AND THUNDERSTORMS. A FEW
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE DURING THIS TIME...
ALONG WITH HEAVY RAIN AND POSSIBLY LOCALIZED FLASH FLOODING. DRY
AND LESS HUMID WEATHER ARRIVES THU AND FRI...POSSIBLY LINGERING
INTO SAT BEFORE THE RISK OF RAIN SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
155 PM UPDATE...

*** SCT STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON ***

SCT SHOWERS/TSTMS DEVELOPING ACROSS THE INTERIOR. SPC MESOANALYSIS
INDICATING MLCAPES NEAR 1000 J/KG WITH 0-6KM SHEAR AROUND 40 KT IN W
ZONES. TEMPS HAVE REACHED MID 80S IN THE INTERIOR AND EXPECT CAPES
TO INCREASE TO 1000-1500 J/KG. GIVEN MAGNITUDE OF DEEP LAYER
SHEAR...SCT SEVERE STORMS LIKELY THIS AFTERNOON. IN
ADDITION...WITH PWATS AROUND 2" ANY STORMS HAVE POTENTIAL TO
PRODUCE TORRENTIAL DOWNPOURS. RAISED TEMPS BASED ON CURRENT
OBS...OTHERWISE CURRENT FORECAST ON TRACK.

PREVIOUS DISCUSSION...
LATEST HI-RES GUIDANCE INDICATING SCT CONVECTION DEVELOPING
ACROSS W ZONES AROUND MIDDAY...THEN BECOMING MORE ORGANIZED IN THE
INTERIOR BY MID AFTERNOON. NOT MUCH INSTABILITY CURRENTLY AS CLOUD
COVER IS PREVALENT...BUT WE ARE EXPECTING AT LEAST SOME BREAKS
WHICH WILL ALLOW ENOUGH HEATING TO GET TEMPS TO NEAR 80 OR LOWER
80S. WITH DEWPOINTS IN THE LOWER 70S EXPECT CAPES TO INCREASE TO
1000-1500 J/KG IN THE INTERIOR. 0-6KM SHEAR 35-40 KT SO POTENTIAL
EXISTS FOR ORGANIZED SEVERE WEATHER LATER THIS AFTERNOON...LIKELY
IN THE FORM OF LINE SEGMENTS. BEST INSTABILITY/SHEAR CONFINED TO W
NEW ENG WHERE BEST CHC FOR SEVERE WEATHER. DAMAGING WIND WILL BE
THE PRIMARY THREAT FOR SEVERE WEATHER...BUT IF ANY DISCRETE
SUPERCELLS DEVELOP LARGE HAIL AND EVEN AN ISOLATED TORNADO WILL BE
POSSIBLE...GIVEN LOW LIFTING CONDENSATION LEVELS AND PROXIMITY OF
A LOW-LEVEL JET. IN ADDITION...TORRENTIAL RAIN WITH 2+ INCH/HR
RAINFALL RATES LEADING TO FLASH FLOODING WILL BE POSSIBLE WITH ANY
THUNDERSTORMS...AS PRECIPITABLE WATER VALUES INCREASE TO AROUND 2
INCHES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
* HIGH CONFIDENCE IN HEAVY RAIN/POTENTIAL FLASH FLOODING
  TONIGHT/WED
* ISOLATED SEVERE WEATHER REMAINS POSSIBLE TONIGHT/WED...BUT LOW
  CONFIDENCE

INSTABILITY IS STILL NOT FORECAST TO BE AS HIGH TONIGHT INTO
WEDNESDAY...GENERALLY ON THE ORDER OF 500 TO 1000 J/KG. HOWEVER...
A POTENT LOW LEVEL JET ALONG WITH 70+ DEGREE DEWPOINTS AND 0-6 KM
SHEAR OF 30 TO 45 KNOTS...STILL INDICATE AT LEAST SOME SEVERE
WEATHER POTENTIAL. A LOT WILL DEPEND ON TIMING OF A SLOW-MOVING
COLD FRONT AND SOLAR INSOLATION. BUT THERE IS AT LEAST SOME RISK
FOR ISOLATED CLUSTERS OF STORMS CAPABLE OF PRODUCING LOCALLY
DAMAGING WINDS. ENOUGH LOW LEVEL HELICITY MAY STILL RESULT IN THE
POTENTIAL FOR AN ISOLATED WEAK TORNADO TONIGHT INTO WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGHLIGHTS...

* DRY AND LESS HUMID THU/FRI AND PERHAPS INTO SAT
* A FEW SHOWERS POSSIBLE MON BUT NOT A WASHOUT

OVERVIEW AND MODEL PREFERENCES...
CUTOFF LOW PRES IN VICINITY OF THE GREAT LAKES WILL BEGIN IS
EXPECTED TO EXPERIENCE HEIGHT RISES AND GRADUALLY LIFT TO THE N
THROUGH THE END OF THE WEEK. THIS APPEARS TO BE IN RESPONSE TO A
REBOUND ON THE BERMUDA HIGH AND SUBTROPICAL RIDGE AS MID-UPPER LVL
RIDGE SHIFTS E FROM CENTRAL CANADA. HOWEVER...AS THE RIDGE MOVES E
AND FORCES THE LONGWAVE TROF TO LIFT...THE RESULTING FLOW PATTERN
IS MAINLY ZONAL...AS THE COMBINATION OF TWO SOMEWHAT ELIMINATE THE
AMPLIFIED FLOW. THERE ARE SOME DIFFERENCES WHICH APPEAR BETWEEN
BOTH OPERATIONAL AND DETERMINISTIC GUIDANCE BY LATE IN THE WEEK AS
YET ANOTHER SHORTWAVE TROF TRIES TO MOVE INTO NEW ENGLAND
EMBEDDED IN THE ZONAL FLOW. HOWEVER...WITH FAIR AGREEMENT ON THE
SYNOPTIC SCALE PATTERN THROUGH THE WEEKEND. A CONSENSUS BLEND OF
GUIDANCE WILL BE USED WITH THIS UPDATE.

DETAILS...

WED NIGHT...
THE LAST OF IMPACTS FROM THE UPSTREAM CUTOFF WILL BE FELT MAINLY
DURING THE EVENING HOURS OF WED NIGHT. COLD FRONT WILL BE SLOWLY
SLIDING OFFSHORE AS ONE LAST FRONTAL WAVE DEVELOPS...THEN SHIFTS
TO THE NE BY ABOUT 06Z. EVEN WITH THE MODEL TREND OF SLOWING THE
FRONT THANKS TO THIS WAVE...THEY ARE STARTING TO LOCK IN ON
TIMING. WITH THE LOSS OF DIURNAL HEATING...THE ATMOSPHERE RAPIDLY
STABILIZES. ALSO...AVAILABLE SOUNDINGS SUPPORT A FAIR AMOUNT OF
DRY AIR ALREADY SPILLING IN ALOFT. THEREFORE...AS THIS WAVE SHIFTS
FURTHER OFFSHORE...EXPECT RAIN BAND IN PLACE ACROSS E MA AND RI TO
CONTINUALLY SHIFT OFFSHORE THROUGH THE NIGHT. LIKELY ENDING
EVERYWHERE BEFORE DAYBREAK THU. OVERNIGHT MINS ARE LIKELY STILL
RELATIVELY MILD DUE TO REMNANT MOISTURE...MAINLY IN THE MID 60S.

THU INTO FRI...
HIGH PRES FINALLY REGAINS CONTROL THROUGH THE PERIOD AS WEAKENING
RIDGE TAKES OVER BEHIND THE EXITING AND WEAKENING CUTOFF.
SOUNDINGS ARE DRY WITH SUBSIDENCE INVERSION PRESENT...SO EXPECT
MAINLY DRY CONDITIONS WITH MAINLY JUST SOME UPPER LVL CI AND
DIURNAL CU. H85 TEMPS AVERAGE AROUND +10C OR +11C AND BL SHOULD
HAVE LITTLE ISSUE MIXING TO THIS LEVEL...SO HIGHS IN THE UPPER 70S
AND LOW 80S ARE EXPECTED...WITH MINS DIPPING INTO THE MID 50S TO
AROUND 60.

SAT AND SUN...
HIGH PRES WILL CREST EARLY SAT THEN SLIDE E OF THE REGION INTO
SUN. SOUNDINGS REMAIN MOSTLY DRY AND SHOW EVIDENCE OF SUBSIDENCE
INVERSION EACH DAY...AND FORCING REMAINS TO THE S AND W AS A
SECONDARY TROF DEVELOPS NEAR THE GREAT LAKES. THEREFORE...SUSPECT
THAT THE MAJORITY OF EACH DAY WILL BE DRY. HOWEVER...DUE NOTE THAT
UNDER THE DEVELOPING RETURN FLOW INCREASING MOISTURE AND WEAK LIFT
AHEAD OF AN APPROACHING WARM FRONT COULD ALLOW FOR SOME DIURNALLY
DRIVEN LIGHT -SHRA. THIS IS LIKELY ESPECIALLY TRUE ALONG ANY SEA
BREEZES AS THEY SHIFT FURTHER INLAND. AT THIS TIME...WILL CARRY
NIL POPS...BUT ONLY JUST SHY OF THE SLIGHT CHANCE THRESHOLD WITH
THE ACKNOWLEDGEMENT THAT THEY MAY NEED TO BE INCREASED AS WE GET
CLOSER. HOWEVER...WOULD RATHER THE FORECAST READ MAINLY DRY AS
MOST LOCATIONS ARE LIKELY TO BE. THE RETURN FLOW WILL FEATURE
INCREASING DWPTS SO EXPECT HIGHER HUMIDITY AT LEAST. ALSO...TEMPS
ARE LIKELY TO INCREASE EACH DAY AS WELL..LIKELY IN THE LOW TO MID
80S ON SAT...AND MAINLY NEAR MID 80S ON SUN.

EARLY NEXT WEEK...
HIGH PRES MOVES FURTHER OFFSHORE WAS A SLACKENING IN MASS FIELDS
SUGGEST WEAK TROF MOVING INTO THE REGION. WHILE THIS TROF IS NOT
TOO DEEP OR SHARP IT MAY BE ENOUGH TO INITIALIZE DIURNAL
SHOWER/T-STORM DEVELOPMENT THANKS TO DECREASED AFTERNOON
STABILITY. FOR NOW...WILL ERR ON THE SIDE OF SLIGHT CHANCE POPS
DURING THE DAYLIGHT HOURS...BUT CONFIDENCE IN EXACTLY HOW THIS
WILL ULTIMATELY WORK OUT IS NOT TOO HIGH.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH WEDNESDAY/...MODERATE CONFIDENCE.

THROUGH 00Z...WIDESPREAD IFR IN STRATUS AND PATCHY FOG WILL
LIKELY PERSIST ALONG THE SOUTH COAST WITH LOWERING CIGS TO
MVFR/IFR EXPANDING NORTH ACROSS THE COASTAL PLAIN BY 00Z. IN THE
INTERIOR...VFR/MVFR CIGS WITH BRIEF IFR CONDITIONS POSSIBLE IN
SCT TSTMS.

TONIGHT...WIDESPREAD IFR/LIFR EXPANDING ACROSS THE REST OF SNE
TONIGHT WITH NUMEROUS SHOWERS AND SCT TSTMS MOVING WEST TO EAST
ACROSS SNE. HEAVY RAINFALL THE MAIN THREAT.

WEDNESDAY...SHOWERS AND SCT TSTMS WITH HEAVY RAIN THREAT SHIFTS TO
EASTERN NEW ENG AS DRYING GRADUALLY MOVES INTO THE CT VALLEY
DURING THE AFTERNOON. WIDESPREAD IFR/LIFR EASTERN NEW ENG WITH
MVFR/IFR INTERIOR GRADUALLY IMPROVING TO VFR IN THE AFTERNOON.

KBOS TAF...HIGH CONFIDENCE IN TAF TRENDS BUT LOWER CONFIDENCE ON
TIMING.

KBDL TAF...HIGH CONFIDENCE IN TAF TRENDS BUT LOWER CONFIDENCE ON
TIMING.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...

WED NIGHT...HIGH CONFIDENCE.
CONDITIONS MAY START AS VFR IN INTERIOR MA/CT/RI TERMINALS...MVFR
IN E MA/RI. THEN EXPECT GRADUAL IMPROVEMENT TO VFR EVERYWHERE BY
MORNING THU...OUTSIDE OF SOME EARLY MORNING FOG.

THU INTO SAT...HIGH CONFIDENCE.
MAINLY VFR. ONLY CAVEAT MAY BE SOME EARLY MORNING FOG AT TYPICALLY
PRONE AIRPORTS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

THROUGH WEDNESDAY...HIGH CONFIDENCE.

PERSISTENT SW FLOW 10-20 KT WITH A FEW GUSTS NEAR 25 KT
POSSIBLE...ESPECIALLY OVER NEARSHORE WATERS. BUILDING SEAS TO 5-6
FT OVER THE OPEN WATERS TODAY. AREAS OF DENSE FOG WILL REDUCE
VSBYS THIS MORNING...ESPECIALLY SOUTH COASTAL WATERS.

ROUGH WEATHER WITH SHOWERS AND T-STORMS CONTAINING HEAVY RAIN AND
PATCHY DENSE FOG TONIGHT INTO WEDNESDAY. MODEST SSW WIND OF 15-20
KT WITH A LOW RISK OF GUSTS UP TO 25 KT. ROUGH SEAS WILL TAKE A
WHILE TO DIMINISH ACROSS THE OUTER COASTAL WATERS.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...

WED NIGHT INTO THU...MODERATE CONFIDENCE.
COLD FRONT WILL SLOWLY SHIFT OFF THE ERN WATERS BY EARLY THU
MORNING. ALTHOUGH WINDS SHOULD GENERALLY REMAIN BELOW 25 KT...SOME
STRONGER GUSTS ARE POSSIBLE IN ANY HEAVY SHOWERS OR STORMS DURING
THE OVERNIGHT HOURS UNTIL THE FRONT CLEARS. SEAS REMAIN ELEVATED
5-6 FT INTO THU IN A LINGERING SWELL...SO SMALL CRAFT ADVISORIES
ARE LIKELY TO REMAIN IN PLACE INTO THE DAY ON THU.

FRI INTO SAT...HIGH CONFIDENCE.
A PERIOD OF MAINLY QUIET BOATING WEATHER IS EXPECTED AS HIGH PRES
MOVES OVER THE WATERS.

&&

.HYDROLOGY...
POTENT SETUP FOR JULY WITH ANOMALOUS DEEP CLOSED UPPER LEVEL LOW
ACROSS THE GREAT LAKES. THIS WILL RESULT IN THE COLD FRONT MOVING
EXTREMELY SLOWLY ACROSS THE REGION AS UPPER LEVEL FLOW BECOMES
MERIDIONAL. PRECIPITABLE WATER VALUES OF 2+ INCHES WILL CONTINUE
TO AFFECT THE REGION. IN ADDITION...VERY IMPRESSIVE LOW LEVEL JET
ALSO SETS UP ACROSS THE REGION THAT IS 2 TO 3 STANDARD DEVIATIONS
ABOVE NORMAL.

HAVING A SETUP LIKE THIS COUPLED WITH EXCELLENT JET DYNAMICS IN THE
HEART OF THE SUMMER IS IDEAL FOR TORRENTIAL RAIN AND FLASH FLOODING.
THE TREND WILL BE FOR THE HEAVIEST RAIN/FLASH FLOOD THREAT TO
GRADUALLY SHIFT TOWARDS THE COAST...BUT EXACT TIMING IS OF COURSE
UNCERTAIN THIS FAR OUR. THE MAIN IDEA IS THAT THIS HAS THE
POTENTIAL TO BE A SIGNIFICANT HEAVY RAIN AND FLASH FLOOD EVENT
FOR MUCH OF OUR REGION. FLASH FLOOD WATCHES CONTINUE FOR ENTIRE
REGION EXCEPT CAPE COD AND THE ISLANDS.

TOTAL WIDESPREAD RAINFALL AMOUNTS THROUGH WEDNESDAY OF 1 TO 3
INCHES ARE EXPECTED ACROSS THE REGION...BUT LOCALIZED 4 TO 6 INCH
AMOUNTS MAY CERTAINLY OCCUR IN THUNDERSTORMS PRODUCING TORRENTIAL
RAINFALL.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR CTZ002>004.
MA...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR MAZ002>021-
     026.
NH...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR NHZ011-012-
     015.
RI...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR RIZ001>007.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT WEDNESDAY FOR ANZ232>234.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT WEDNESDAY FOR ANZ235-237-
     250-254>256.

&&

SYNOPSIS...BELK/DOODY
NEAR TERM...KJC
SHORT TERM...BELK
LONG TERM...DOODY
AVIATION...KJC/DOODY
MARINE...BELK/DOODY
HYDROLOGY...
Hazardous weather outlook, Jul 15, 4:13 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
413 AM EDT TUE JUL 15 2014

CTZ002>004-MAZ002>021-026-RIZ001>007-160815-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-
413 AM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A CHANCE FOR SCATTERED SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. LOCALLY DAMAGING WINDS REMAIN THE PRIMARY
CONCERN...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. THE BEST
CHANCE IS ACROSS WESTERN MASSACHUSETTS AND CONNECTICUT...BUT SOME
SEVERE STORMS FURTHER EAST ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS OR HEAVY SHOWERS MAY LEAD TO ISOLATED FLASH FLOODING
ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022>024-RIZ008-160815-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
413 AM EDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS ARE POSSIBLE ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NHZ011-012-015-160815-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
413 AM EDT TUE JUL 15 2014

...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
WEDNESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THERE IS A CHANCE FOR SCATTERED SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. LOCALLY DAMAGING WINDS REMAIN THE PRIMARY
CONCERN...BUT AN ISOLATED TORNADO IS ALSO POSSIBLE. THE BEST
CHANCE IS ACROSS WESTERN MASSACHUSETTS AND CONNECTICUT...BUT SOME
SEVERE STORMS FURTHER EAST ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THUNDERSTORMS OR HEAVY SHOWERS MAY LEAD TO ISOLATED FLASH FLOODING
ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-160815-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
413 AM EDT TUE JUL 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE WATERS LATE TODAY
INTO WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 15, 2:08 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
208 PM EDT TUE JUL 15 2014

MAZ004-010-011-151830-
NORTHERN WORCESTER-EASTERN HAMPDEN-EASTERN HAMPSHIRE-
208 PM EDT TUE JUL 15 2014

...STRONG THUNDERSTORM IN NORTHWESTERN TOLLAND...NORTHEASTERN
HARTFORD...SOUTHEASTERN HAMPDEN...SOUTHEASTERN HAMPSHIRE AND WEST
CENTRAL WORCESTER COUNTIES...

AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER EAST LONGMEADOW...OR NEAR SPRINGFIELD...
MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...ENFIELD...AGAWAM...LUDLOW...LONGMEADOW...AND
SURROUNDING MUNICIPALITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4224 7246 4224 7209 4203 7246 4203 7263
TIME...MOT...LOC 1807Z 220DEG 27KT 4209 7249

SIPPRELL
Special weather statement, Jul 15, 2:23 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
223 PM EDT TUE JUL 15 2014

MAZ004-010-011-151845-
NORTHERN WORCESTER-EASTERN HAMPDEN-EASTERN HAMPSHIRE-
223 PM EDT TUE JUL 15 2014

...STRONG THUNDERSTORM IN EAST CENTRAL HAMPDEN...SOUTHEASTERN
HAMPSHIRE AND WEST CENTRAL WORCESTER COUNTIES...

AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER PALMER...OR 10 MILES NORTHEAST OF
SPRINGFIELD...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...LUDLOW...HOLDEN...BELCHERTOWN...WILBRAHAM...AND
SURROUNDING MUNICIPALITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4209 7239 4209 7253 4239 7226 4238 7188
      4219 7213
TIME...MOT...LOC 1821Z 228DEG 31KT 4217 7235

SIPPRELL
Special weather statement, Jul 15, 2:41 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
241 PM EDT TUE JUL 15 2014

CTZ002-003-MAZ011-151915-
TOLLAND-HARTFORD-EASTERN HAMPDEN-
241 PM EDT TUE JUL 15 2014

...STRONG THUNDERSTORM IN NORTHWESTERN TOLLAND...NORTHEASTERN
HARTFORD...SOUTHEASTERN HAMPDEN...SOUTHEASTERN HAMPSHIRE AND
SOUTHWESTERN WORCESTER COUNTIES...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER SOMERS...OR NEAR ENFIELD...MOVING NORTHEAST
AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...ENFIELD...LUDLOW...LONGMEADOW...EAST LONGMEADOW...
AND SURROUNDING MUNICIPALITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. FLASH FLOOD WARNINGS ARE IN
EFFECT FOR PORTIONS OF THE ADVISED AREA. DO NOT DRIVE THROUGH
FLOODED ROADS!

&&

LAT...LON 4221 7240 4219 7240 4219 7237 4222 7234
      4223 7229 4222 7225 4218 7226 4215 7220
      4216 7213 4212 7213 4200 7231 4192 7254
      4196 7262
TIME...MOT...LOC 1840Z 227DEG 25KT 4199 7250

SIPPRELL
Special weather statement, Jul 15, 2:45 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
245 PM EDT TUE JUL 15 2014

MAZ003-NHZ011-151915-
EASTERN FRANKLIN-CHESHIRE-
245 PM EDT TUE JUL 15 2014

...STRONG THUNDERSTORMS DEVELOPING IN NORTHEASTERN FRANKLIN AND
SOUTHEASTERN CHESHIRE COUNTIES COUNTIES...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RICHMOND...OR 8 MILES NORTH OF ORANGE...
MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JAFFREY...SWANZEY...RINDGE...WINCHESTER...MARLBOROUGH...
FITZWILLIAM...TROY...HANCOCK...DUBLIN...RICHMOND...HARRISVILLE...
WARWICK AND NELSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS!

&&

LAT...LON 4303 7206 4295 7206 4294 7201 4280 7198
      4278 7195 4272 7217 4272 7228 4268 7228
      4267 7232 4271 7239
TIME...MOT...LOC 1844Z 231DEG 28KT 4273 7229

SIPPRELL
Special weather statement, Jul 15, 2:53 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
253 PM EDT TUE JUL 15 2014

MAZ004-151930-
NORTHERN WORCESTER-
253 PM EDT TUE JUL 15 2014

...STRONG THUNDERSTORM IN WEST CENTRAL WORCESTER COUNTY...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NEW BRAINTREE...OR 17 MILES WEST OF
WORCESTER...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HOLDEN...SPENCER...RUTLAND...BARRE...WARREN...PAXTON...NORTH
BROOKFIELD...HUBBARDSTON...WEST BROOKFIELD...PRINCETON...HARDWICK...
OAKHAM AND NEW BRAINTREE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. A FLASH FLOOD WARNING IS IN
EFFECT FOR THE ADVISED AREA. DO NOT DRIVE THROUGH FLOODED ROADS!

&&

LAT...LON 4229 7220 4230 7221 4247 7210 4248 7185
      4233 7186 4221 7218 4228 7222
TIME...MOT...LOC 1852Z 225DEG 25KT 4230 7214

SIPPRELL
Special weather statement, Jul 15, 3:25 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
325 PM EDT TUE JUL 15 2014

MAZ004-012-026-152015-
NORTHWEST MIDDLESEX COUNTY-NORTHERN WORCESTER-SOUTHERN WORCESTER-
325 PM EDT TUE JUL 15 2014

...STRONG THUNDERSTORM IN EASTERN HAMPDEN...CENTRAL WORCESTER AND
NORTH CENTRAL MIDDLESEX COUNTIES...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OAKHAM
TO WALES...AND WAS MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS LINE OF STORMS.
IN ADDITION...TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS AND
A FLASH FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE ADVISED
AREA. MINOR URBAN AND POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT
DRIVE THROUGH FLOODED ROADS!

LOCATIONS IMPACTED INCLUDE...
WORCESTER...LEOMINSTER...FITCHBURG...MARLBOROUGH...SHREWSBURY...
HUDSON...WESTBOROUGH...AND SURROUNDING MUNICIPALITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

LAT...LON 4264 7150 4255 7154 4241 7156 4240 7160
      4238 7158 4235 7162 4231 7159 4233 7150
      4226 7154 4226 7159 4223 7160 4214 7213
      4216 7214 4216 7219 4247 7201 4265 7153
TIME...MOT...LOC 1923Z 240DEG 28KT 4233 7208 4208 7225

SIPPRELL

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:08 PM EDTSpecial Weather StatementBOXHampden22 min
Jul 15, 2:23 PM EDTSpecial Weather StatementBOXWorcester22 min
Jul 15, 2:37 PM EDTFlash Flood WarningBOXFranklin, Hampden, Hampshire, Worcester113 min
Jul 15, 2:41 PM EDTSpecial Weather StatementBOXHampden34 min
Jul 15, 2:53 PM EDTSpecial Weather StatementBOXWorcester37 min
Jul 15, 4:01 PM EDTSpecial Weather StatementBOXMiddlesex29 min
Jul 15, 4:04 PM EDTTornado WarningBOXMiddlesex22 min
Jul 15, 4:19 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex41 min
Jul 15, 4:30 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester34 min
Jul 15, 4:31 PM EDTFlash Flood WarningBOXEssex, Middlesex, Worcester119 min
Jul 15, 4:41 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex21 min
Jul 15, 4:45 PM EDTSpecial Marine WarningBOX90 min
Jul 15, 4:59 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex46 min
Jul 15, 2:01 PM EDTFlash Flood WarningBOXCapitol Planning Region119 min
Jul 15, 2:45 PM EDTSpecial Weather StatementBOXCheshire30 min

Nearby

Special Weather Statements in Massachusetts, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.